MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; BAG,DRAINAGE,UROLOGY,2000ML,ANTI REFLUX

MEDLINE INDUSTRIES LP; BAG,DRAINAGE,UROLOGY,2000ML,ANTI REFLUX
Catalog Number DYNC1674
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Pain (1994); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 04/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the customer on (b)(6), "the foley was replaced.Urinary drainage bags have not been draining properly causing bladder spasms and leaking from the sp site and from the penis itself.He has required frequent suprapubic catheter changes as the urine does not drain properly into the drainage bag.He frequently has bladder spasms and low back pain due to the catheter not draining into the bag.I have personally been monitoring the situation and have changed his catheters.He has required daily sterile water flushes as interventions to attempt to relief the symptoms however we have been monitoring the urine draining into the bag and i have had to "milk" the tubing/ pinch the tubing constantly burping the tube to cause the air and urine to move through the bag.It starts to flow maybe 20-30 mls and then it stops and then i have to start manipulating the tubing up/down back and forth, grab the plastic bag where it meets the spout in the top of the bag and pull it apart causing pressure to be released, allowing it to flow.It has taken me at least 20+ minutes to fully drain the catheter and drainage bag tubing each day that i, times several times in a shift.I have disconnected the foley from the drainage bag to drain just the foley and to hold up the drainage bag tubing to try to make it flow and it still runs slow.It still doesn't drain due to pressure, air locking.Something.The urine does not flow smoothly when connected either, and a full line of urine sits in the catheter and in the full line of tubing.When it doesn't drain there is already enough backed up in the bladder causing leaking and overflow from the penis.It causes additional skin breakdown for this patient.The patient has been using more pain medication because of all of this" a sample is available for evaluation.It has been determined that the reported event could cause or contribute to serious injury if it were to occur.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the customer on (b)(6), "the foley was replaced.Urinary drainage bags have not been draining properly causing bladder spasms and leaking from the sp site and from the penis itself.He has required frequent suprapubic catheter changes as the urine does not drain properly into the drainage bag.".

Common Device Name
BAG,DRAINAGE,UROLOGY,2000ML,ANTI REFLUX
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
alex mathew
three lakes drive
northfield, IL 60093-2753
2249317042
MDR Report Key19360355
Report Number1417592-2024-00612
Device Sequence Number3770724
Product Code KNX
UDI-Device Identifier40080196840923
UDI-Public40080196840923
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberDYNC1674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown